MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0412
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint.Additional procode: krd.(b)(4).Concomitant medical products: envoy 6f 100 cm mpc; excelsior sl 10 pre shaped; two enpower lot# s10274.The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a recoiling procedure of a basilar tip aneurysm an orbit galaxy g2 fill 4 mm x 12 cm coil failed to detach.The procedure was re-coiling of a bifurcation aneurysm.The first embolization procedure was performed on an unknown date, post coiling there was enlargement and recanalization of the aneurysm.The type of coils used during the first coiling procedure is unknown.This procedure was performed to re-treat the aneurysm.The complaint orbit galaxy coil did not detach even after several attempts were made and upon changing the enpower connecting cable.Prior to the complaint coil four other g2 coils were used without any problems.The complaint coil was then replaced with a competitor¿s coil and the procedure was completed.Prior to attempt to detach with the complaint coil, the detachment marker was distal to the proximal microcatheter marker, but still ¿touched¿.It was verified under fluoro that there was no stress against the microcatheter or the delivery tube.Upon pressing the ¿power¿ button all the lights had illuminated, a pre-deployment electrical check was performed and the green system ready light illuminated.During the detachment cycle the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.The complaint coil was removed by itself from the patient and no damages were noted on the coil and it seemed to be intact; there was no stretching noted and coil was still attached to the delivery system.The same detachment control box was used with the subsequent coils.There were no adverse events due to the reported event; however, the procedure was delayed by 10 minutes.It was initially reported that the complaint coil is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00058.Device available for evaluation?: product return.Limited information was received.The enpower detachment control box (dcb) and the unidentified connecting cable were not returned.The sl-10 microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light failed to illuminate (g2 complex ifu).No manufacturing defects were found.The complaint of the coil¿s non-detachment is confirmed.The dpu failed electrical testing.While the root cause cannot be determined, the most likely contributing factor may have been due to wiring and/or solder joint connection damage.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.In addition, without the return of the complete detachment system and the sl-10 microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed.The root cause cannot be determined however solder joint connection damage likely contributed to the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6417009
Report Number2954740-2017-00058
Device Sequence Number18841621
Product Code HCG
UDI-Device Identifier10878528009556
UDI-Public(01)10878528009556(17)200930(10)P11181
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number641CF0412
Device Lot NumberP11181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date04/04/2017
Patient Sequence Number1